Lantus = Swelling and Mood Swings

Miss
By Miss Latest Reply 2017-02-13 07:35:42 -0600
Started 2008-11-22 09:19:21 -0600

I've been taking Lantus for a week now and yesterday I noticed that my eye lids, fingers, legs, feet and toes were swollen. Today I am still swollen, but with a little tingling. I also noticed that I am moodier than usual. Has anyone else had this problem when taking Lantus and what did you do?


7 replies

suecsdy
suecsdy 2017-02-13 07:35:42 -0600 Report

That's definitely not normal. I used lantus for well over a year with no problem. Whether it the lantus or not, it's not something to deal with on your own. Call your Dr asap.

WASHED OUT
WASHED OUT 2017-02-12 17:11:43 -0600 Report

I have never had a problem taking Lantus or Novolog. Swelling could be coming from different sources I think, some of which could be something major going wrong in the body itself. My father-in-law's feet swelled before he was diagnosed with the cancer that killed him, although there are much less serious things that cause that. Not trying to scare you, but it is something that needs to be addressed by you and your Doctor. It is possible you may have a allergy to the things in the insulin but that I think would be rare chance.

ShugaShuga
ShugaShuga 2008-12-10 01:19:16 -0600 Report

I had mood swings for awhile but that was from other things. The lantus pen works for me as well as the novalog pen I use I actually feel better these days sugars are getting under better control I am also able to concentrate and I sleep better not as muchasi use to no more 500 blood sugars I feel GREAT!!!

LadyDi - 26259Miller
LadyDi - 26259Miller 2008-11-22 16:54:05 -0600 Report

I wasn't told to expect any side effects, and honestly didn't read about any in the materials I received, but I've never had a problem of any kind. I've been using the pen since early part of this year with no side effects -or at least none that I've noticed. You definitely need to get back with your doctor. You may have to try something else. Take care!

enigmalady777
enigmalady777 2008-11-22 15:08:39 -0600 Report

I didn't have any swelling but I did go through mood swings when I first started taking Lantus.

Keep in mind that insulin, regardless of which kind (glargine, aspart, regular, etc.) is a hormone. Your body is reacting to new levels of the hormone, therefore the mood swings are not unusual.

It took me about two weeks to adjust and finally see the mood swings go away.

Next Discussion: Thanksgiving Day »